Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 65, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Aug 10, 2008, 4:39 AM EDT for Suwannee County, Florida. It took effect at Aug 10, 2008, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2008, 4:39 AM EDT (08:39 UTC)
- In effect from
- Aug 10, 2008, 2:00 PM EDT
- Expired
- Aug 10, 2008, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
County Suwannee County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 100839 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 AM EDT SUN AUG 10 2008 FLZ020>022-102200- /O.UPG.KJAX.FW.A.0069.080810T1800Z-080810T2200Z/ /O.NEW.KJAX.FW.W.0065.080810T1800Z-080810T2200Z/ HAMILTON-SUWANNEE-COLUMBIA- 439 AM EDT SUN AUG 10 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AIRMASS OVER THE REGION AND TEMPERATURES TOPPING OUT AROUND 95 DEGREES WILL ALLOW FOR RH VALUES TO DROP TO 30 TO 35 PERCENT WITH DURATIONS OF AROUND 4 HOURS. LOWEST HUMIDITIES WILL LIKELY OCCUR NORTH OF A LINE FROM DOWLING PARK TO LAKE CITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ARS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Aug 10, 3:35 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 10, 3:35 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 335 AM EDT SUN AUG 10 2008 .SHORT TERM...MSAS ANALYSIS SHOWS FRONTAL BOUNDARY HAS MADE ITS WAY INTO CENTRAL FLORIDA AND REMAINS STATIONARY. BEHIND THE FRONT MUCH DRIER AIR WAS PRESENT INITIALLY WITH DEWPOINTS FALLING INTO THE LOWER 60S YESTERDAY AFTERNOON. LATE AFTERNOON AND EVENING SEABREEZE HOWEVER HAS QUICKLY ERODED THAT DRY AIR WITH DEWPOINTS NOW BACK IN THE LOWER 70S ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR. THIS INCREASED MOISTURE ALONG WITH LIGHT WINDS AND INCREASED POST-FRONTAL SUBSIDENCE HAS LED TO AREAS OF FOG WITH LOCALLY DENSE CONDITIONS THROUGH SUNRISE ALONG THE GA COAST. WILL HIGHLIGHT POTENTIAL IN HAZARDOUS WEATHER OUTLOOK AND CONTINUE MENTION IN THE ZONES AS WELL. OTHERWISE...JUST SOME PASSING HIGH CLOUDS EXPECTED FOR A LARGELY UNEVENTFUL REMAINDER OF THE OVERNIGHT PERIOD. FOR SUNDAY...EXPECT LARGELY ANOTHER DRY FORECAST IN STORE AS PRECIPITABLE WATER VALUES REMAIN BELOW 1.40 INCHES FOR MOST OF THE AREA. ONLY EXCEPTION WILL BE ALONG THE EAST COAST WHERE A LATE DEVELOPING SEABREEZE WILL ONCE AGAIN BRING IN HIGHER MOISTURE VALUES AND ISOLATED RAIN CHANCES AS WELL. GIVEN DEEP LAYER DRY AIR ABOVE THE SURFACE...WILL ONLY INDICATE SHOWER POTENTIAL IN LIEU OF THUNDERSTORMS AT THIS TIME. FOR MONDAY...WILL SEE EAST COAST UPPER TROUGH CONTINUE TO DIG WITH A SERIES OF SHORTWAVES BEGINNING TO MOVE THROUGH THE SOUTHERN PERIPHERY OF THE TROUGH. THIS WILL ALLOW A SURFACE LOW TO DEVELOP OVER EASTERN TEXAS WITH A SURFACE TROUGH EMANATING FROM IT AND EXTENDING EAST ACROSS THE GULF COAST STATES. THIS WILL ALLOW A STRONGER SOUTHWEST FLOW TO DEVELOP FOR OUR AREA AND ALLOW MOISTURE AT ALL LEVELS TO INCREASE RAPIDLY. STILL NOT CONVINCED HOWEVER THAT POPS WILL BE AS HIGH AS GUIDANCE SUGGESTS AS MOST OF THE ENERGY REMAINS WELL NORTH AND WEST OF THE REGION INITIALLY. WILL CUT BACK POPS BY 20 PERCENT FROM THOSE ADVERTISED BY THE MOSGUIDE. MAIN DIFFERENCE IN THIS RUN OF THE MODELS IS TO DEVELOP LOW PRESSURE CENTER FURTHER NORTH INTO CENTRAL ALABAMA AND GEORGIA. ALTHOUGH DEEP LAYER MOISTURE MAY BY SLIGHTLY LESS OVER THE FLORIDA PORTION BECAUSE OF THIS...OVERALL EFFECT WILL BE THE SAME WITH LIKELY POPS EXPECTED AREA WIDE. IN FACT...AREA MAY SEE STRONGER ACTIVITY GIVEN MORE INSOLATION WHICH SHOULD BE RECEIVED INITIALLY. VERY IMPRESSIVE LOW LEVEL JET DEVELOPS FOR THIS TIME OF YEAR LATE TUESDAY AND INTO WED WHICH SHOULD ALLOW FOR STRONG TO SEVERE ACTIVITY TO DEVELOP AREA WIDE...DESPITE MARGINAL LAPSE RATES AND TEMPS KEPT DOWN BY DEVELOPING CLOUD COVER. .LONG TERM...MODELS LIFT LOW PRESSURE OFF THE CAROLINAS COAST BY THU WITH FRONTAL BOUNDARY STALLING OVER NORTHEAST FLORIDA. NO DISCERNIBLE SHORTWAVES TO MOVE THROUGH AND POPS SHOULD THEREFORE BE LIMITED TO THE SCT RANGE. SURFACE TROUGH WILL BECOME MORE DIFFUSE WITH TIME AS BERMUDA HIGHS BUILDS IN AGAIN FOR THE WEEKEND. && .AVIATION...FOG HAS ALREADY FORMED AT THE TAF SITES AND IFR VIS CONDITIONS HAVE DEVELOPED AT JAX AND CRG. ITS POSSIBLE GNV WILL ALSO REPORT IFR VIS AS SKIES HAVE CLEARED THERE BUT AT THIS TIME IT DOES NOT APPEAR IT WILL PREVAIL AT IFR THROUGH SUNRISE. AS FOG DISSIPATES BY AROUND 13Z...FEW-SCT CU EXPECTED WITH INCREASING CIRRUS AS WELL. HAVE NOT INCLUDED CB OR VCTS JUST YET AS RAIN CHANCES ARE LOW BUT MAY INCLUDE AT LEAST CB FOR JAX...CRG AND SSI BASED ON LATEST WRF MODEL FOR EAST COAST SEA BREEZE ISOLATED CONVECTION. BASED ON NAM AND GFS OUTPUT... POTENTIAL FOR FOG TONIGHT AND EARLY MONDAY LOOKS LOW SO WILL LIKELY NOT INCLUDE IN 12Z TAF PACKAGE. && .MARINE...WINDS ARE VARIABLE LESS THAN 10 KNOTS. SEAS 2 FT OR LESS WITH A PORTION OF IT DUE TO SWELL. SFC RIDGE AXIS WILL REMAIN NEAR SRN FL DURING THE CWF FORECAST PERIOD AND AREAS OF LOW PRESSURE WILL BE FORMING ACROSS THE SE STATES MAINTAINING A FAIRLY CONSISTENT SWLY FLOW. PRES GRADIENT BECOMES STRONGER MON-THU WITH OFFSHORE FLOW POSSIBLY BECOMING SUSTAINED AT 20 KT DURING NIGHTTIME HOURS SO SMALL CRAFT ADVISORIES WILL BE POSSIBLE OFFSHORE AND SCEC HEADLINES NEARSHORE. && .FIRE WEATHER...HAVE OPTED TO RAISE A RED FLAG WARNING WHERE THE WATCH WAS IN PLACE. COMPUTED RH VALUES LOOK MARGINAL BUT SOME EVIDENCE FROM MODEL OUTPUT THAT DEWPOINTS COULD BE LOWER THIS AFTERNOON WITH A FAVORABLE MEAN WLY FLOW KEEPING LOWER LEVELS FAIRLY DRY. NO WARNINGS ANTICIPATED MON AND TUE AS MOISTURE IS EXPECTED TO INCREASE. && .PRELIMINARY POINT TEMPS/POPS... AMG 95 68 91 70 / 10 0 30 40 SSI 88 73 89 75 / 20 10 20 40 JAX 93 71 92 74 / 20 10 20 40 SGJ 90 73 90 74 / 20 20 20 40 GNV 93 69 91 71 / 0 0 30 40 OCF 92 70 90 72 / 0 0 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG WARNING THIS AFTERNOON FOR COLUMBIA-HAMILTON-SUWANNEE. GA...NONE. AM...NONE. && DEESE/SHASHY
Hazardous weather outlook, Aug 9, 9:35 PM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 935 PM EDT SAT AUG 9 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-100830- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 935 PM EDT SAT AUG 9 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... DRIER AIR WHICH HAS FILTERED INTO THE AREA WILL RESULT AN INCREASED FIRE DANGER BY SUNDAY. FIRE WEATHER WATCHES HAVE BEEN POSTED FOR THE AREA. AFTER A GENERALLY DRY WEEKEND THUNDERSTORM COVERAGE WILL INCREASE AGAIN NEXT WEEK WITH INCREASING RAIN CHANCES EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Aug 10, 12:45 AM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1245 AM EDT SUN AUG 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM LIGHTNING PONTE VEDRA BEACH 30.24N 81.39W
08/08/2008 ST. JOHNS FL BROADCAST MEDIA
LIGHTNING STRUCK THE VILLAS AT PONTE VEDRA BEACH AND
CAUSED A FIRE THAT DAMAGED 19 TOWNHOUSE ROOMS IN A
BUILDING. TIME OF THE EVENT IS ESTIMATED BASED ON
LIGHTNING DATA PLOTS.
&&
ARSNearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.